MAUDE Adverse Event Report: RESPIRONICS, INC. SIMPLYGO; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. SIMPLYGO; GENERATOR, OXYGEN, PORTABLE
Model Number 1069058
Medical Device Problem Codes Backflow (1064); Inaccurate Delivery (2339); Unexpected Shutdown (4019)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer has been informed that a user of a simplygo portable oxygen concentrator has been hospitalized twice while using the device.The unit operates on a 4.5 pulse flow and shuts off after 13 minutes of use, rendering it unreliable.The customer is requesting a replacement concentrator.The user reported incidents occurring in (b)(6) 2024, (b)(6) 2024, and (b)(6) 2025.The user follows a maintenance routine of cleaning the device weekly with damp cloth and replacing the cannula monthly.According to the user, the alarms did not function properly across various settings.On the day of retrieval following repair, the unit operated for 13 minutes on setting 5 (pulse), then alarmed, shut off, and cycled on and off while alarming at 3-minute and 1-minute intervals.On another occasion, the malfunction alarm triggered on multiple settings, rendering the device unusable.Due to these ongoing issues, the patient was hospitalized until an alternative oxygen concentrator could be arranged at the patient's expense.Given the persistent malfunctions and associated costs, the patient is requesting a full refund.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported section b1 as an adverse event only.After review, it was determined that section b1 should have been reported as both.Section b1 and b2 have been updated in this report.
 
Additional Manufacturer Narrative
The manufacturer has been previously informed that a user of a simplygo portable oxygen concentrator had been hospitalized twice while using the device.The unit operated on a 4.5 pulse flow and was shutting off after 13 minutes of use, rendering it unreliable.The customer was requesting a replacement concentrator.The user reported incidents occurring in (b)(6) 2024, (b)(6) 2024, and (b)(6) 2025.The user followed a maintenance routine of cleaning the device weekly with damp cloth and replacing the cannula monthly.According to the user, the alarms did not function properly across various settings.On the day of retrieval following repair, the unit operated for 13 minutes on setting 5 (pulse), then alarmed, shut off, and cycled on and off while alarming at 3-minute and 1-minute intervals.On another occasion, the malfunction alarm triggered on multiple settings, rendering the device unusable.Due to these ongoing issues, the patient was hospitalized until an alternative oxygen concentrator could be arranged at the patient's expense.Given the persistent malfunctions and associated costs, the patient was requesting a full refund.The device was returned to the manufacturer for investigation.The product investigation lab was unable to confirm the customers allegation of ¿unit runs on 4.5 pulse flow and shuts off after 13 minutes¿.After multiple tests the unit never lost power or issued an alarm.However, during testing it was noted by the lab that the unit did not perform as intended under the sleep mode (constant increasing flow).It was also noted that the main pca showed signs of liquid ingress due to the corrosion and verdigris on multiple components.Due to the damage to the pca (shorts/opens,) the integrity of the system firmware to perform as designed is lost.Review of complaint records showed the unit was manufactured on 09/17/2021.The sieve, filter, filter cap, compressor, and muffler were replaced during service on (b)(6)2024.The unit arrived at the product investigation lab with the power supply.External condition of the unit was unremarkable.Internal inspection showed biological/dust-like contamination throughout the unit.Contamination on the fan.Trombone tubes showed brown discoloration and a small cut (indicative of being pinched).Verdigris and corrosion on multiple components on the main pca (indicative of liquid ingress).Unit arrived with 1356 usage hours.The unit arrived at the product investigation lab on the constant flow setting and at 2.0 lpm.After 60 minutes of running the unit produced 88% oxygen and no alarms were produced.The unit never lost power during testing.When the unit was in sleep mode it did not pulse as intended (constant increasing flow).The unit showed signs of liquid ingress due to verdigris and corrosion on multiple components on the main pca.The unit was tested and did not perform as intended (not pulsing during sleep mode.The unit may need servicing/preventative maintenance/upgrades.At this time, no further investigation can be performed.If any additional information is received, a follow-up report will be filed.The manufacturer has updated section h in this report.

Brand Name
SIMPLYGO
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key21256699
Report Number2518422-2025-101385
Device Sequence Number15716816
Product Code CAW
UDI-Device Identifier00606959020801
UDI-Public(01)00606959020801
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1069058
Device Catalogue Number1069058
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by ManufacturerNot provided
02/24/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/03/2025
02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR
Patient SexFemale